Alert archive / Oklahoma / Wind Advisories in 2018
Wind Advisory 16, NWS Norman, OK
NWS Norman, OK issued this wind advisory at May 11, 2018, 3:20 AM CDT for 29 counties in Oklahoma. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2018, 3:20 AM CDT (08:20 UTC)
- Expired
- May 11, 2018, 7:00 PM CDT
- In force
- 16 hr
- Issued by
- NWS Norman, OK
All 29 counties
Alfalfa County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Harper County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Washita County, OK, Woods County, OK, Woodward County, OK
The radar
The Norman radar (KTLX), 96 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2213 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 239 m²/s²
- 0-3 km storm-relative helicity
- 397 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
469 WWUS74 KOUN 110820 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 320 AM CDT Fri May 11 2018 ...WINDY CONDITIONS EXPECTED ACROSS PARTS OF OKLAHOMA TODAY.... OKZ004>020-022>031-035-038-120000- /O.NEW.KOUN.WI.Y.0016.180511T0820Z-180512T0000Z/ Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-Cleveland- Pottawatomie-Seminole-Kiowa-Comanche- Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, Stillwater, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, Hobart, Snyder, and Lawton 320 AM CDT Fri May 11 2018 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... The National Weather Service in Norman has issued a Wind Advisory, which is in effect until 7 PM CDT this evening. * WINDS...South to southwest 20 to 35 mph with gusts 40 to 50 mph. * TIMING...Now through 7 pm this evening. The strongest winds before 10 am this morning will be across northwestern Oklahoma. The strongest winds this afternoon are expected to be near an Apache to Kingfisher to Blackwell line. * IMPACTS...Winds could cause travel problems for high profile vehicles, and blow around loose outdoor furniture. Areas of blowing dust is also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 to 57 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MBS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at May 10, 11:10 PM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, May 10, 11:10 PM CDT, 4 hours 10 minutes before
Area Forecast Discussion National Weather Service Norman OK 1110 PM CDT Thu May 10 2018 .DISCUSSION... Please see the 06Z aviation discussion below. && .AVIATION... VFR will apply through the forecast period. Winds will remain elevated overnight around 15 to 20 kt. Expect increasing speeds by late Fri morning near 15Z to around 20 to 25 kt with stronger gusts. High clouds will slowly increase, and a some low level cigs around 050 will be possible through Fri afternoon. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 66 86 69 88 / 0 0 0 0 Hobart OK 67 91 69 92 / 0 0 10 0 Wichita Falls TX 66 90 67 91 / 0 0 0 0 Gage OK 68 94 69 95 / 10 10 10 10 Ponca City OK 68 88 71 90 / 10 0 0 0 Durant OK 65 85 68 86 / 0 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 99/99/03
Hazardous weather outlook, May 10, 11:16 PM CDT, 4 hours 4 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1116 PM CDT Thu May 10 2018 OKZ004>048-050>052-TXZ083>090-120430- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1116 PM CDT Thu May 10 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... There will be a chance for thunderstorms late Saturday through the middle of next week. There will be enough instability for strong to severe storms at times. .Fire Weather... Elevated to Near-Critical fire weather conditions are expected Friday afternoon over far western Oklahoma and adjacent parts of north Texas. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale
Nearby
Wind Advisories in Oklahoma, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.